Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

195 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What do these following lab reports indicate?

Answered by
Dr.
Dr. Abhay A Mali

Diabetologist

Practicing since :2006

Answered : 805 Questions

default
Posted on Fri, 17 Mar 2017 in Diabetes
Question: Hello Doctor,
My father's age is 59 years & he has been suffering with Diabetes for last 15 years.
He is also suffering from High BP & Thyroid from last 6 years.
Recently he had undergone some tests & some issues with his Kidneys were also diagonsed.
I have attached the latest prescription & all the test reports.
For last 1 month, he has been absolutely regular with the medicines prescribed & he is also taking a salt & sugar restricted diet.
He was initially prescribed Calcigard R 20mg tablet thrice a day for his BP which was replaced by Minipress XL 2.5 mg thrice a day after having swelling in his legs.
He is currently taking Minipress just twice a day as he feels a lot of dizziness after taking this medicine & also his BP keeps fluctuating between 120 & 170.
But as per our observation it was a little better with Calcigard & used to be between 130 & 150.
Today he had a lot of vomittings & BP came around 210.
I have few questions now :
1. Why his BP keeps on fluctuating even though he is taking all his medicines religiously & following a proper diet as well ?
2. Can we replace Minipress again with Calcigard tablet ? What exactly is the difference between the two tablets
3. What else he should be doing to keep his BP & Diabetes in control ?
4. What is reason for vomitting & nausea that he feels quite often ?
Please let me know if any other details are required from my end.

Thanks
doctor
Answered by Dr. Abhay A Mali 49 minutes later
Brief Answer:
May suggest to consult nephrologist.

Detailed Answer:
Hi,

Thanks for your question.

Went through your father's test results.
Elevated serum creatinine , presence of proteins and granular casts in urine all denote possibility of nephropathy (kidney problem- which may be due to diabetes, high blood pressure or changes in small ad major blood vessels of kidney).
Simple urine infection as in your father's case (urine culture grown bacteria) can also lead to kidney problem.

Answers to your Question no 1 & 4 are explained by possibility of nephropathy.
High blood pressure can lead to kidney injury and kidney injury due to other causes may lead to high blood pressure which is difficult to control even with multiple medicines.
Though other causes of resistant blood pressure should also be considered like hormone related.
Due to kidney injury by any cause kidney cannot remove toxic substances (which can not be measured always) from body these substances may lead to vomiting.

Answer to question no 2) Minipress contains Prazosin and Calcigard contains Nifedipine. Both have totally different mechanism of action for controlling blood pressure. Both are safe for kidney. One can be replaced for other or even can safely used together.

Answer to question 2 & 3
I may suggest to consult nephrologist (kidney physician) for detailed history taking and physical examination, depending upon it further evaluation can be planned like Renal doppler (assessment of blood supply of kidney), 24 hours urinary protein or urine albumin creatinine ratio, retinopathy screening, 2D Echo of heart.

Hope this helps.

Regards,
Dr. Abhay Mali.
Diabetologsit.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Lab Tests
Medical Topics

Recent questions on  High bp

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a day for 3 days and then go to 1 every other day. I did the 3 days and am on the 2nd of every other...

doctor1 MD

We are wondering if my husband may have had a small stroke. Taken to the er with confusion loss of balance extremely high BP and migraine type headache. His BP meds have been adjusted but now his behavior has shifted. Very aggressive argumentative...

doctor1 MD

Hello Doc Request your advice here I have been experiencing high bp from past 2 monthd but it has always been fluctuating at times it is 140 /80 at times 145/85 and at times it is normal 130/80 . I did not want to take and start blood pressure...

doctor1 MD

How long can I retain a 153/100 Blood Pressure and be safe? And...? My blood pressure is 153/100 and has been like that since my Dr. visit a few months ago (my last dr visit before that was 3 years ago). How long is it safe for my bp to be this high? My dr didn t prescribe any meds, although in his office my bp was 154/95. He also said that I needed to lose weight and eat less salt. I m 5 5 and 169 lbs My other question is, if my weight has any a lot to do with my bp being high would I be able to take a diet pill. A few years ago I was on phentermine 37.5mg and had dramatic weight loss within two months (then had a baby, and packed on some weight) so I thought If I got on the pills I could loose weight quickly and lower by bp. Thanks

doctor1 MD

I am a 26 year old male who has been on high blood pressure medication (enalipril 20mg) for about 5 years. Lately I have taken in interest in really controlling my BP so I have monitored it multiple times daily and often have readings such as 134/69 and 127/72(not bad readings). I have really been working hard at exercising and dieting and having a much longer happier balanced life. The problem I am having now is coming across a new term ( pulse pressure ) not pulse rate. They say that if you take your systolic and subtract your diastolic you get your pulse pressure and that it should be in the 40 range or it could be a sign of stiffening arteries. Could anyone tell me if I should be concerned with this or if the result of these recurring high pulse pressures are not significant. I averaged out 14 BP readings over the course of 4 days and the average PP is mid 50s, should I be worried?